MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC 4F SL MAX BARRIER PLUS KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC 4F SL MAX BARRIER PLUS KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of refx5370 showed fifteen other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "leaking at the hub." additional information received 03/31/2022 "there wasn t a crack in the hub that was causing a leak.It was a misalignment of the two halves of the hub that caused the needleless connector to not sit correctly.No matter how tight you tried to put the cap on, the device leaked when it was flushed.".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of leaking catheters was confirmed and the cause appeared to be manufacturing-related.The product returned for evaluation was two 4fr s/l powerpicc catheters.Both samples exhibited use residues throughout.Attempts to infuse water through the samples using a 12ml syringe revealed both lumens to be patent to infusion; however, leaks were observed at the junctions between the luer adapters and the syringe.Microscopic inspection of the luer adapters revealed protrusions in the luer material within the orifices.The mold defects appeared to prevent firm attachment of the syringe.Longitudinally aligned scoring marks were observed within the orifice adjacent to the mold defect.The molding defects observed within the luer orifices prevented firm attachment with the syringe and resulted in leakage at the interfaces between the catheters and the syringe.Bd is working closely with manufacturing to prevent recurrence of the reported event.H3 other text: evaluation findings are in section h.11.
 
Event or Problem Description
It was reported "leaking at the hub." additional information received 03/31/2022 "there wasn't a crack in the hub that was causing a leak.It was a misalignment of the two halves of the hub that caused the needleless connector to not sit correctly.No matter how tight you tried to put the cap on, the device leaked when it was flushed.".

Brand Name
POWERPICC 4F SL MAX BARRIER PLUS KIT
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key14190392
Report Number3006260740-2022-01458
Device Sequence Number11864006
Product Code LJS
UDI-Device Identifier00801741154737
UDI-Public(01)00801741154737
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K070996
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number1174108D1
Device Lot NumberREFX5370
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/29/2022
Supplement Date Received by Manufacturer07/20/2022
Initial Report FDA Received Date04/22/2022
Supplement Report FDA Received Date07/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown